MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA6035L
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 03/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an exploratory small bowel resection procedure, while transecting the small bowel, the surgeon was able to completely squeeze the handle and the handle return to the open position following the first full squeeze of the handle.It also remain in the closed position following the second complete squeeze, but it did not fire.This happened using two reloads which caused tissue damaged.Bowel section 3-5 inch section was unusable and had to use a different section of bowel.Another resection was done and this time manual stapler was used to complete the procedure.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8493155
Report Number2647580-2019-01886
Device Sequence Number13899159
Product Code GDW
UDI-Device Identifier10884521043206
UDI-Public10884521043206
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model NumberTA6035L
Device Catalogue NumberTA6035L
Device Lot NumberP4M0744X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;